Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 69, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 1, 2004, 12:15 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 12:15 PM CDT (17:15 UTC)
- Expired
- Jul 1, 2004, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Bradley County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 011720 FFWLIT ARC011-043-011915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... DREW COUNTY IN SOUTHEAST ARKANSAS BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 215 PM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS TWO INCHES OF RAIN HAS FALLEN IN THE PAST HOUR OVER BRADLEY COUNTY. THIS RAIN HAS ALREADY FALLEN ON SATURATED GROUND WITH FLASH FLOODING LIKELY. REPORTS FROM BRADLEY COUNTY INDICATE NUMEROUS STREETS UNDER WATER IN AND NEAR WARREN. THE HEAVIEST OF THE PRECIPITATION WILL MOVE INTO DREW COUNTY SHORTLY. WITH ADDITIONAL HEAVY RAIN STILL POSSIBLE...ADDITIONAL FLASH FLOODING CAN BE EXPECTED. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3376 9161 3342 9155 3330 9230 3368 9228 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:28 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 1, 10:28 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 AM CDT THU JUL 1 2004 .DISCUSSION... UPDATE ON THE WAY THIS MORNING TO LOWER POPS AND QPF FOR THE REMAINDER OF THE DAY. CURRENT RADAR CONTINUES TO SHOW A DECREASING TREND WITH THE PRECIPITATION AS DRIER AIR TRIES TO PUNCH IN FROM THE SOUTHWEST. LATEST WATER VAPOR IMAGERY SHOWS DRY SLOT ENTERING THE EXTREME SOUTHWEST CORNER OF THE STATE BUT NOT CONFIDENT HOW FAR IT WILL PROGRESS AS LARGE AREA OF CONVECTION IN OKLAHOMA TRIES TO MOVE EASTWARD. NEW MODELS SHUNT ALL THE PRECIPITATION OFF TO THE EAST FOR THIS AFTERNOON. STILL SOME SHOWERS POSSIBLE CENTRAL AND NORTH THROUGH THE REMAINDER OF THE DAY IN TROPICAL AIRMASS. WITH NO REAL FORCING SEEN WILL LOWER POPS ACROSS ALL AREAS WITH THE EXCEPTION OF THE SOUTH WHERE MODELS CONTINUE TO SWING A SHORTWAVE THROUGH. WILL ALSO NEED TO LOWER TEMPS A DEGREE OR TWO BASED ON CURRENT TRENDS AND RAIN COOLED AIR. MODELS CONTINUE TO SWING THE UPPER TROUGH THROUGH THE AREA LATE TONIGHT AND FRIDAY SO ONLY A RESPITE FROM THE WET WEATHER EXPECTED. MODELS ALSO SPEEDING THE SYSTEM UP VERSUS THIS TIME YESTERDAY BUT WILL WAIT FOR ALL THE DATA TO COME IN BEFORE MAKING WHOLESALE CHANGES. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56
Hazardous weather outlook, Jul 1, 8:15 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT THU JUL 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 AM CDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE OVER ARKANSAS TODAY AND TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS AND SOME THUNDERSTORMS. WHILE A FEW STORMS MAY BECOME STRONG BRIEFLY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...AND LIGHT WINDS AT THE LOWER AND MID LEVELS...THE STORMS WILL BE SLOW-MOVING... AND THEY MAY PRODUCE BRIEF...HEAVY RAINFALL. THE HEAVY RAINS MAY CAUSE PONDING OF WATER ON STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW WILL DROP CLOSE TO ARKANSAS IN NORTHWEST FLOW ALOFT. IT WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE FOUR-STATE AREA OF SOUTHEAST OKLAHOMA...NORTH EAST TEXAS...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA FRIDAY AFTERNOON AND EVENING. IT APPEARS THAT THE MAIN THREATS FROM THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL ACROSS SOUTHWEST AND WEST CENTRAL ARKANSAS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:36 PM CDT | Flash Flood Warning | LZK | Johnson | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.